Tags: addiction, below, drugs, excerpt, expect, health, klonopin, medications, originally, recovery, users, web, withdrawl

What To Expect From Klonopin Withdrawl

On Health & Drugs & Medications » Addiction & Recovery

3,767 words with 3 Comments; publish: Wed, 19 Dec 2007 10:25:00 GMT; (90042.97, « »)

I originally posted this as a reply to a users question in another thread. This seems to be a hot topic around the web. Below is an excerpt of what symptoms to expect during Klonopin withdrawl. I'm writing this today as I just had my klonopin refilled -- and slowly starting to "become sane" again as it works it way back into my system.

--

summary

I slowly tapered off of Klonopin over the last two months. Last week, I finally had my dosage down to minimal where I didn't take the medication at all. I tried this same method months ago, and initially I thought I had the flu, later to find that it was actually symptoms from the withdrawal.

the withdrawal symptoms

As 4-5 days progressed (for the worse), these are the most distinct withdrawal symptoms that affected me :

1) Feel like the worst flu in the world that won't go away.

2) Dizziness, Euphoria, Lack of Concentration

3) Loss of appetite

4) Stupor, Forgetfulness

5) Dizziness, Nausea, Lack of Balance

6) Body aches, pains, migraines (exactly like flu symptoms)

7) Trouble hearing, Tinnitus, Abdominal pain, stomach cramping + diarrhea

8) Inability to correctly judge distance (dangerous to drive)

9) Feels like your heads are in the clouds

10) Arms, legs etc, spontaneously "jump"

11) Very difficult to maintain a conversation

12) Impatience, incompatibility, numbness in body

going back on klonopin

I'm writing this because I slowly tapered off 1mg of Klonopin 2x a day for 30 days and went completely off on Tuesday of last week and by Friday I have dealt with the above symptoms. I finally had a re-fill faxed in to my drug store, took 2 tablets about an hour before writing this and slowly "beginning to feel normal" again. In addition, I took a few xanax during this five day period, and they will not help, valerian root seemed to help a bit, but not by much.

last notes

Klonopin is a wonderful drug for anxiety, however, as above I wanted to point out that if your considering it, it may be a life long medication. From my research I've found that people have had withdrawal symptoms (like above) for up to a year (and in rare cases longer).

in conclusion

From experience, getting off klonopin is like getting off of xanax with 1000x the symptoms and difficulty -- from what I've read about withdrawl and seen tv shows on heroin, Klonopin might be on the same level of addiction.

If anyone has questions about my personal experience (I cannot give you medical advice or make recommendations) or general questions I'm hear to lend an ear.

All Comments

Leave a comment...

  • 3 Comments
    • Wow. It's so different how our bodies react to medication.

      I can take Klonopin for 2 months straight and stop for weeks without any problems.

      I'm so sorry to hear about your issues.

      How much were you taking at your peak intake and for how long?

      #1; Wed, 19 Dec 2007 18:46:00 GMT
    • i think it depends on dosage.
      #2; Wed, 19 Dec 2007 18:47:00 GMT
    • A taper is the only way to safely detox from Klonopin, Xanax, Valium...they are ALL Benzodiazepines with different half lifes...meaning that they stay in your system for different periods of time. Excellent work has been reported on how to safely detox from Benzodiazepines by Professer Heather Ashton in the United Kingdom. I don't think anyone has done more work in this area than her. The information is available free online. The bottom line is you need to switch a Benzo with the longest half life. She recommends Valim. She has a chart with a bridging taper plan that has worked for thousands, including me. Benzos require a long taper. And, NEVER ever CT any Benzodiazepine or you risk seizure. It is serious business. Hope the info helps, Best wishes!
      #3; Wed, 19 Dec 2007 18:48:00 GMT